Our expert says:
Hello again Kay !
Its long been my impression that Efexor is too stimulant to use for the depressive phases of bipolar disorder, and I suspect it may have a higher risk of nudging someone up into a manic episode. And, as you say, you have previously switched on Efexor. But this is something you need to discuss with your shrink, as he may have had special reasons for choosing it. And rather do that sooner than later. Mention your reluctance to stop the Efexor as you so want to be rid of this depression.
I wish there was something definite and non-chemical you could do to stop the arrival of a manic episode, but I don't know of one ; other than maintaining close vigilance ( as you know more than most people what signals the return of a high )so as to shift meds at the best time.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.